Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stiefel-Whitney classes in $ H\sp{\ast} B{\rm O}\langle \varphi (r)\rangle $


Authors: A. P. Bahri and M. E. Mahowald
Journal: Proc. Amer. Math. Soc. 83 (1981), 653-655
MSC: Primary 55R40
DOI: https://doi.org/10.1090/S0002-9939-1981-0627713-9
MathSciNet review: 627713
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the Stiefel-Whitney classes in $ {H^*}(BO;{{\mathbf{Z}}_2})$ which are mapped nontrivally by the homomorphism induced by the covering projection $ p:BO\left\langle {\phi (r)} \right\rangle \to BO$.


References [Enhancements On Off] (What's this?)

  • [1] V. Giambalvo, On $ \left\langle 8 \right\rangle $-cobordism, Illinois J. Math. 15 (1971), 533-541. MR 0287553 (44:4757)
  • [2] W. H. Lin, D. M. Davis, M. E. Mahowald and J. F. Adams, Calculation of Lin's Ext groups, Math. Proc. Cambridge Philos. Soc. 87 (1980), 459. MR 569195 (81e:55025)
  • [3] F. P. Peterson, Lectures on cobordism theory, Kinokuniya Book Store, Tokyo, 1967. MR 0234475 (38:2792)
  • [4] R. Stong, Determination of $ {H^* }(BO(k, \ldots ,\infty ))$ and $ {H^*}(BU(k, \ldots ,\infty ))$, Trans. Amer. Math. Soc. 104 (1963), 526-544. MR 0151963 (27:1944)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R40

Retrieve articles in all journals with MSC: 55R40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0627713-9
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society